Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 91, NWS Jacksonville, FL

October 20, 2007Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Oct 20, 2007, 3:22 AM EDT for Suwannee County, Florida. It took effect at Oct 20, 2007, 1:00 PM EDT. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 3:22 AM EDT (07:22 UTC)
In effect from
Oct 20, 2007, 1:00 PM EDT
Expired
Oct 20, 2007, 2:45 PM EDT
In force
105 min
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 200722
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 AM EDT SAT OCT 20 2007

FLZ020>022-202200-
/O.UPG.KJAX.FW.A.0097.071020T1600Z-071020T2200Z/
/O.NEW.KJAX.FW.W.0091.071020T1700Z-071020T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
322 AM EDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR WILL MOVE IN BEHIND A COLD FRONTAL PASSAGE. WINDS WILL
BE OUT OF THE NORTH...BRIEFLY BRINGING RELATIVE HUMIDITIES NEAR 30
PERCENT THIS AFTERNOON. DURATION OF THESE LOW HUMIDITIES ARE
EXPECTED TO LAST FROM 3 TO 5 HOURS BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KJAX 201845
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT SAT OCT 20 2007

FLZ020>022-201945-
/O.CAN.KJAX.FW.W.0091.000000T0000Z-071020T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
245 PM EDT SAT OCT 20 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
RED FLAG WARNING. RHS MAY BRIEFLY FALL INTO 30 TO 35 PERCENT
RANGE BUT DURATIONS WILL BE LESS THAN 4 HOURS.


$$

MZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 19, 8:55 PM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, Oct 19, 8:55 PM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT FRI OCT 19 2007

.UPDATE...00Z AREA SNDGS SHOW DRY STABLE LOW-LEVEL AIR ACRS NRN FL
WITH SOME MID/HI MOISTURE...WITH GREATER LLVL MOISTURE OVER CTRL FL.
MODELS INSIST IN SHOWING SURGE OF SIG PCPN NE ACRS NCTRL FL LATER
TNGT INTO TMRW MRNG...BUT SATLT/RADAR TRENDS AND 00Z SOUNDING
DATA DONT SEEM TO SUPPORT THIS SOLUTION. HOWEVER...GIVEN MOISTURE
PLUME OVER AREA ON WATER VAPOR, AND SOME LIFT IN RIGHT-ENTRANCE
REGION OF UPPER JET TO PASS OVER NRN/CTRL FL LATE TNGT...CANNOT RULE
OUT SOME PATCHY LIGHT RAIN/SPRINKLES OVER NRN FL/FAR SE GA WITH AN
AREA OF SHOWERS SPREADING NORTHEASTWARD OR EASTWARD FROM EASTERN GULF
ACRS CTRL AND PERHAPS NCTRL FL AFTER MIDNIGHT. WILL ADJUST POPS TNGT
FROM 20 S GA/AND NRN FL COUNTIES BORDERING GA...TO 50 POP FOR
MARION/FLAGLER COUNTIES IN NCTRL FL. WILL MODIFY TEMP/DWPT GRIDS
GIVEN CURRENT CONDITIONS. LOW TEMP FCST LOOKS FINE FOR TNGT.

&&

.AVIATION...COLD FRONT WILL MOVE THROUGH THE AREA LATE TNGT THROUGH
TOMORROW MORNING BRINGING SHIFT FROM SRLY TO NWRLY SFC WINDS. STILL
CHANCE FOR SHOWERS THROUGH TNGT...WITH PROBABLY BEST CHANCE FOR GNV
TAF SITE.

&&

.MARINE...A COLD FRONT WILL PASS OVER THE COASTAL WATERS LATE TONIGHT
INTO TOMORROW MORNING BRINGING CHANCE OF SHOWERS AND THUNDERSTORMS.
WILL MAINTAIN SCEC FOR OFFSHORE WATERS TNGT WITH 15-20KT WINDS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR COLUMBIA-HAMILTON-
     SUWANNEE.

GA...NONE.
AM...NONE.
&&

WOLF
Hazardous weather outlook, Oct 19, 9:40 PM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT FRI OCT 19 2007

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-200800-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
1040 AM EDT FRI OCT 19 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE
SUNDAY THROUGH THURSDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PLW

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.